I recently had a case of Syphilis and was treated with 3 dozes of 2.4 million units of Benzathine Penicill?in

I recently had a case of Syphilis and was treated with 3 dozes of 2.4 million units of Benzathine Penicillin – I was diagnosed on August 9th and – and received 3 weekly shots on August 9th/ 16th and 22nd – my last shot was on August 22nd – I took a blood test on August 16th and as expected my ALT – AST – GGT and ALP levels were elevated significantly – I was given various medications for improving Liver Function by my general doctor and then 3 weeks later took another blood test – this time my ALT was .097 from 2.52 – my AST was now 0.56 from 1.09 3 weeks earlier and my GGT fell from 5.03 (3 weeks before) to 1.77 (still elevated but much better – and my ALP feel from 4.06 to 1.86 … So obviously the medicine was working and improving – however the reason I am writing is that on 8/16 my AMYLAZA level was 1.28 and when taken 9/7 (3 weeks later) had risen to 2.48 – and as well my LIPAZA level had risen from 0.39 on 8/16 to 2.10 on September 7th … I am concerned about the rise in those 2 enzymes and wanted think that this rise could be caused by the large amounts of Penicillin and have possible caused Pancreatitis ??? Or is this normal ??? That the Pancreas could be effected by Syphilis ??? Should I be concerned ? Are the numbers very elevated ??? I would appreciate any information you may provide …

Age:53
Male
Medications: LIPOVITAN & Essentiale Forte N

Dr Ahmed Fawzy
Member
Dr Ahmed Fawzy

Hi
Sometimes In rare cases Penicillin can cause acute pancreatitis , you can confirm that by an ultrasonography , in which case you will need to stop eating completely (fasting) and receive I.V fluids
Good Luck

Dr. Ayman Darrag
Member
Dr. Ayman Darrag

hi,
Of course it is not normal findings, although penicillin sometimes but rarely causes pancreatitis,however you should be admitted to the hospital for the proper treatment and management of pancreatitis

Dr.Honey
Member
Dr.Honey

Hi..
Thanks for the query.

You need to get checked for Drug Induced Pancreatitis..
It looks like Acute case..
Before it becomes symptomatic or worsen it is advisable to get examined..
If confirmed get treated as an inpatient with intravenous fluids and medicines..

Regards.

wpDiscuz